MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD EPICENTER¿ SINGLE USER SOFTWARE; CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE

BECTON, DICKINSON & CO. (SPARKS) BD EPICENTER¿ SINGLE USER SOFTWARE; CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE
Model Number 441007
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.Initial reporter phone: (b)(6).
 
Event or Problem Description
It was reported that bd epicenter¿ single user software patient results were impacted by incorrect results for tetracycline resistance.Customer did not provide information on treatment change to patient or amount of samples affected.The following information was provided by the initial reporter: customer responded that all tetracycline results where the rule was fired between (b)(6) 2022 and (b)(6) 2022 impacted patient results.Tetracycline for esbl isolates was changed to resistant as a result of rule 1487 for patients from (b)(6) 2022 to (b)(6) 2022.
 
Additional Manufacturer Narrative
H.6 investigation summary customer is reporting xpert rule 1487 was fired for tetracycline and minocycline which changes from susceptible to resistant.Bdxpert rule 1487 was created and released in pud v6.71 for customers who wished to suppress cefepime, along with the other cephalosporins when esbl was detected by the phoenix panel, even though the cefepime breakpoints within the pud were aligned with the current clsi breakpoints.Rule 1487 was configured to be default disabled on install and the customer could choose to manually enable the rule, if they wished to use it.Bdxpert rule 1487 was obsoleted in pud v7.01 because it was determined that it was no longer needed per clsi/eucast documentation.At the time of pud v7.01 release, the bdxpert team was not aware that the rule logic was incorrectly inclusive of tetracyclines.This is a confirmed complaint of a bd product.Complaints for results were under statistical control for the month of october.No trends indicated.Device history record review is not required for standalone software.Complaints received for this device and reported condition will continue to be tracked and trended.
 
Event or Problem Description
It was reported that bd epicenter¿ single user software patient results were impacted by incorrect results for tetracycline resistance.Customer did not provide information on treatment change to patient or amount of samples affected.The following information was provided by the initial reporter: customer responded that all tetracycline results where the rule was fired between (b)(6) 2022 and (b)(6) 2022 impacted patient results.Tetracycline for esbl isolates was changed to resistant as a result of rule 1487 for patients from (b)(6) 2022.

Brand Name
BD EPICENTER¿ SINGLE USER SOFTWARE
Common Device Name
CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16475779
Report Number1119779-2023-00168
Device Sequence Number18004213
Product Code JQP
UDI-Device Identifier00382904410070
UDI-Public00382904410070
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number441007
Device Catalogue Number444165
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2023
Supplement Date Received by Manufacturer03/11/2023
Initial Report FDA Received Date03/02/2023
Supplement Report FDA Received Date03/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/19/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown